Hail, Jackson
- When
- July 25, 5:20 PM CST
- Where
- Jackson County, 1 mi SE of Soldier
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.517, -95.950
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 25, 2:54 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT THU JUL 25 2002 HEAT AND HUMIDITY MAIN CONCERNS NEXT FEW DAYS WITH SOME PRECIPITATION CHANCES...THEN PRECIPITATION CHANCES SUNDAY AFTERNOON INTO MONDAY NIGHT. TEMPERATURES AROUND THE CENTURY MARK ACROSS CWA WITH HEAT INDICES FROM AROUND 100 TO 108 DEGREES. MID LEVEL WARMTH STILL HOLDING AS CAP. OVERNIGHT FOCUS WILL ON SHORTWAVE COMING OUT OF ROCKIES...FLAT FLOW HAS IT MOVING DUE EAST...WILL KEEP 30 PERCENT POPS OVER NORTHERN COUNTIES AND PUSH SOME 20 PERCENTS FURTHER SOUTH. LOWS IN THE UPPER 60S TO AROUND 70. COULD SEE SOME LINGERING POPS IN THE MORNING BUT FOR NOW KEPT TREND OF POPS IN THE AFTERNOON OVER THE FAR NORTHEAST AT PARTS OF NORTH CENTRAL CWA. GIVEN TODAYS READINGS...WENT SIMILAR FOR FRIDAY...ONLY CONCERN OVER THE NORTHERN COUNTIES WAS CLOUD COVER BUT NOT SURE IT WILL HAVE ENOUGH COVERAGE. DEWPOINTS SIMILAR...HEAT INDICES SIMILAR AS WELL AND WILL ISSUE SPS. ANOTHER WAVE ON FRIDAY NIGHT...BUT EXPECTED TO MOVE FARTHER NORTH THUS POPS MAINLY ALONG AND NORTH OF I70. EXPECT THIS ACTIVITY TO PUSH NORTH BY DAYBREAK SATURDAY. HOLDING SATURDAY DRY AND JUST A TAD HOTTER. EXPECT DEWPOINTS TO COME DOWN SOME ESP NORTH CENTRAL BUT SHOULD STILL WARRANT SPS FOR HEAT INDICES. FOR SUNDAY INTO MONDAY NIGHT...AVN EXTENDED AND ECMWF HINTING OF NEXT SYSTEM WITH SURFACE BOUNDARY COMING THROUGH A LITTLE FASTER...THUS PUSH UP POPS SOME ON SUNDAY AND ENDED MONDAY NIGHT. DRY FOR REMAINDER OF EXTENDED WITH TEMPERATURES IN THE GENERALLY IN THE LOWER TO MID 90S. .TOP...NONE FRANTZ .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 523 PM CDT THU JUL 25 2002 ...HEAT INDICES OF 105 TO AROUND 110 DEGREES ARE EXPECTED FRIDAY AND SATURDAY AFTERNOONS... AFTERNOON HIGH TEMPERATURES BOTH FRIDAY AND SATURDAY ARE EXPECTED TO RANGE FROM AROUND 100 DEGREES TO AROUND 105 DEGREES. THESE READINGS...WHEN COMBINED WITH HIGH HUMIDITY LEVELS...WILL BRING THE HEAT INDEX TO DANGEROUS LEVELS AGAIN...FROM 105 DEGREES TO AROUND 110 DEGREES. AT THIS TIME IT APPEARS TEMPERATURES ON SUNDAY WILL NOT BE QUITE AS HOT AS CLOUD COVER IS EXPECTED TO BE ON THE INCREASE. REMEMBER, EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF POSSIBLE SPEND TIME IN AIR CONDITIONED FACILITIES. IN ADDITION, THERE IS SOME CHANCE FOR THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE OVERNIGHT HOURS...AND DURING THE HEAT OF THE AFTERNOON. IF ANY STORMS DO DEVELOP, AN ISOLATED SEVERE THUNDERSTORM COULD NOT BE RULED OUT. THE PRIMARY THREAT WOULD BE DAMAGING WIND AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. FRANTZ
The Topeka radar (KTWX), 63 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303592, 5303593, 5303594, 5303595, 5303596.